Tennessee, 2005

High Wind in Tennessee, November 28, 2005

November 28, 2005 · NWS OHX · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 28, 3:45 PM CST, 15 minutes earlier.

Area forecast discussion, Nov 28, 3:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CST MON NOV 28 2005

.DISCUSSION...
UPPER LOW CENTERED OVER IOWA MOVING TOWARD THE NORTHEAST AT 20-25
MPH. ASSOCD CONVECTIVE LINE EXTENDS SWD FROM THE GREAT LAKES ACROSS
ERN TENNESSEE. A BRIEF CLEAR SLOT IS NOTED IN SATELLITE IMAGES OVER
WEST TENNESSEE WITH COLD AIR CU DECK OVER AR/MO MOVING EWD.

UPPER LOW WILL PULL NEWD WITH THE CONVECTIVE LINE MOVING INTO THE
ATLANTIC COAST STATES BY TOMORROW MORNING AS A SFC RIDGE SETTLES
OVER THE MIDSTATE. A BIT COOLER WITH NO SGFNT WX FOR TUE THROUGH
WED NIGHT. THEN A CHANCE OF RAIN AS THE PATTERN BECOMES MORE ZONAL
ALLOWING WEAKER IMPULSES TO PASS THE MIDSTATE IN THE EXTENDED TIME
FRAME.

MOS TEMPS WERE VERY CLOSE THROUGH DAY 3 WITH LITLE VARIATION.
MOS POPS...OF COURSE...SHOWED SOME VARIATIONS IN THE 1ST PERIOD
DUE TO DIFFERING INITIALIZATIONS AND TRACK OF THE UPPER LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    40  51  31  52 /  40  10  10  10
CLARKSVILLE  37  51  27  49 /  10  10  10  10
CROSSVILLE   42  49  28  49 /  70  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 PM MONDAY FOR THE CUMBERLAND PLATEAU. HIGH WIND
WARNING UNTIL 6 PM MONDAY FOR THE CUMBERLAND PLATEAU.

&&

JLM
Hazardous weather outlook, Nov 28, 11:40 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 AM CST MON NOV 28 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-291130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1140 AM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

...HIGH WIND WARNING THIS AFTERNOON...

A VIGOROUS STROM SYSTEM WILL SPREAD A LINE STRONG THUNDERSTORMS
ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EARLY EVENING. STRONG
WIND GUSTS ASSOCIATED WITH AND AHEAD OF THIS LINE WILL RANGE IN
THE 50 TO 60 MPH RANGE. HEAVY DOWNPOURS ARE ALSO LIKELY.
ADDITIONALLY.....ISOLATED TORNADOES MAY DEVELOP ALONG THE LINE
OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED.
ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR FURTHER UPDATES
ON THIS WEATHER SYSTEM.

07

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Cumberland

When
November 28, 4:00 PM CST to 5:30 PM CST
Where
Cumberland forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

A few trees were blown down around the county.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481230.